Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Canonical embeddings


Authors: J. Morrow and H. Rossi
Journal: Trans. Amer. Math. Soc. 261 (1980), 547-565
MSC: Primary 32J25; Secondary 14H99
MathSciNet review: 580902
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the authors compare the embedding of a compact Riemann surface in its tangent bundle to the embedding as the diagonal in the product. These embeddings are proved to be first, but not second, order equivalent. The embedding of a hyperelliptic curve in its tangent bundle is described in an explicit way. Although it is not possible to be so explicit in the other cases, it is shown that in all cases, if the Riemann surface R has genus greater than two, then the blowdown of the zero section of the tangent bundle and the blowdown of the diagonal in the product have the same Hilbert polynomial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32J25, 14H99

Retrieve articles in all journals with MSC: 32J25, 14H99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0580902-8
PII: S 0002-9947(1980)0580902-8
Keywords: Grauert blow down, compact Riemann surface, tangent bundle, diagonal, tangent cone, canonical embedding, hyperelliptic, local ring, Noether's theorem, Hilbert polynomial
Article copyright: © Copyright 1980 American Mathematical Society